×

Dynamics of the \(g\)-Navier–Stokes equations. (English) Zbl 1072.35145

The author considers a variant of the Navier-Stokes equations in dimension \(d=2\) which differs from the standard version in that it involves a weight \(g(x_1,x_2)\) which is \(1\)-periodic in \(x_1\), \(x_2\), smooth and close to \(g= 1\). The equation considered is \[ \begin{gathered} u_t- \Delta_gu+ g^{-1}(\nabla g\cdot\nabla) u+ (u\cdot\nabla)u+ \nabla p= f,\;x\in\Omega= (0,1)\times (0,1),\\ \text{div}(gu)= 0,\quad\Delta u+ g^{-1}(\nabla g\cdot\nabla) u= \Delta_g u.\end{gathered}\tag{1} \] \(u(x_1,u_2)\) is \(1\)-periodic in \(x_1\), \(x_2\). On system (1) a functional \(L^2_g\)-setting is imposed which differs from the usual \(L^2\)-setting in that the weight \(g\) enters in an obvious way. E.g. one considers the space \(H_g\) which is the \(L^2_g\)-closure of the fields \(u\in C^\infty(\Omega)^2\) which satisfy \(\text{div}(gu)= 0\) and \(\int_\Omega u\,dx= 0\). An orthogonal projection \(P_g\) which projects from \(L^2_g\) onto \(H_g\) is then introduced accordingly, leading to an abstract evolution equation \[ u_t+ A_g u+ B_g(u,u)= q\tag{2} \] with \(A_g\), \(B_g\) the \(g\)-versions of the Stokes operator and the nonlinearity. If \(g=1\) then the evolution semigroup \(S_1(t)\) associated with (2) for \(g=1\) admits a global attractor \({\mathcal A}_1\), as proved by Foias, Temam, Constantin. The main result of the author is that if \(g\) is sufficiently close to \(g= 1\), then the evolution semigroup \(S_g(t)\) associated with (2), admits a global attractor \({\mathcal A}_g\) which is close to \({\mathcal A}_1\) in some sense.
The paper contains a large number of propositions and lemmas without proof; these can be found in the author’s thesis.

MSC:

35Q30 Navier-Stokes equations
35B41 Attractors
37L30 Attractors and their dimensions, Lyapunov exponents for infinite-dimensional dissipative dynamical systems
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] P. Constantin, C. Foias, Navier-Stokes Equations, Chicago Lectures in Mathematics, The University of Chicago Press, Chicago, 1988.; P. Constantin, C. Foias, Navier-Stokes Equations, Chicago Lectures in Mathematics, The University of Chicago Press, Chicago, 1988. · Zbl 0687.35071
[2] Foias, C.; Temam, R., Some analytic and geometric properties of the solutions of the evolution Navier-Stokes equations, J. Math. Pures Appl., 58, 334-368 (1979) · Zbl 0454.35073
[3] O. Ladyzhenskaya, On the dynamical system generated by the Navier-Stokes equations, Zapiskii of nauchnish seminarovs LOMI 27 (1972) 91-114; Engl. transl. J. Soviet Math. 3 (1975).; O. Ladyzhenskaya, On the dynamical system generated by the Navier-Stokes equations, Zapiskii of nauchnish seminarovs LOMI 27 (1972) 91-114; Engl. transl. J. Soviet Math. 3 (1975).
[4] P.-L. Lions, Mathematical Topics in Fluid Mechanics, vol. 1, Incompressible Models, Clarendon Press, 1996.; P.-L. Lions, Mathematical Topics in Fluid Mechanics, vol. 1, Incompressible Models, Clarendon Press, 1996. · Zbl 0866.76002
[5] Mallet-Paret, J., Negatively invariant sets of compact maps and an extension of a theorem of Cartwright, J. Differential Equations, 22, 331-348 (1976) · Zbl 0354.34072
[6] R. MañÉ, On the dimension of the compact invariant sets of certain nonlinear maps, in: Dynamical Systems and Turbulence, Warwick 1980 (Coventry, 1979/1980), pp. 230-242; Lecture Notes in Mathematics, vol. 898, Springer, New York, 1981.; R. MañÉ, On the dimension of the compact invariant sets of certain nonlinear maps, in: Dynamical Systems and Turbulence, Warwick 1980 (Coventry, 1979/1980), pp. 230-242; Lecture Notes in Mathematics, vol. 898, Springer, New York, 1981. · Zbl 0544.58014
[7] J. Roh, \(g\); J. Roh, \(g\)
[8] G.R. Sell, Y. You, Dynamics of Evolutionary Equations, Applied Mathematical Sciences, vol. 143, Springer, New York, 2002.; G.R. Sell, Y. You, Dynamics of Evolutionary Equations, Applied Mathematical Sciences, vol. 143, Springer, New York, 2002. · Zbl 1254.37002
[9] R. Temam, Navier-Stokes equations: theory and numerical analysis, Reprint of the 1984 edition, AMS Chelsea Publishing, Providence, RI, 2001.; R. Temam, Navier-Stokes equations: theory and numerical analysis, Reprint of the 1984 edition, AMS Chelsea Publishing, Providence, RI, 2001. · Zbl 0981.35001
[10] R. Temam, Navier-Stokes equations and Nonlinear functional analysis, CBMS-NSF Regional Conference Series in Applied Mathematics, 41, SIAM, Philadelphia, PA, 1983.; R. Temam, Navier-Stokes equations and Nonlinear functional analysis, CBMS-NSF Regional Conference Series in Applied Mathematics, 41, SIAM, Philadelphia, PA, 1983. · Zbl 0522.35002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.